Discussions that mention vasotec

High & Low Blood Pressure board


Thanks for the welcome.

Well guys I'm officially frustrated! My blood pressure at the docs a few weeks back BEFORE I took meds was 150/100. In that time frame I:

took toprol for a week, that made me feel dizzy

took enaprinil (vasotec) for two weeks, made me feel dizzy, went to doc who told me to DOUBLE the dosage (from 10 mg to 20 mg) Got so bad last Wednesday I discontinued it (doc said it was ok for now and will be reevalutated)

Lost almost TEN pounds avoiding sugars and highly refined starches (ie. flour). Eating well, lots of chicken and veggies. I'm eating now like I'm a DIFFERENT human.

Introduced aerobic workouts. On treadmill four/five days a week, started at 15 min, now at 25 min. FEEL like I'm making great gains here!

So today went to Fred Meyer and tried out their bp machine. Got very apprehensive and it was like 170/110! Can being nervous about taking a bp test effect the results?

UGH! Any advice here? Seems like I'm being a GOOD boy ALTERING my diet and exercise routines but its not effecting my bp. Do feel a bit stressed lately but I got a good nights sleep yesterday? Is it still TOO EARLY (3 weeks) for my bp to respond to diet and exercise? I have about twenty pounds left to lose and after discontinuing the meds have felt really good!

Still need advice!
Wow,

I have white lab coat syndrome too! Now I get SO NERVOUS before my doc takes my blood pressure that it shoots up. In fact she took it twice in the span of about five minutes and I got MORE RELAXED the second time around and my systolic went down TWENTY points, still high, but not as high. Seems like stress and anxiety have a big influence on my blood pressure.

Also, I am AVOIDING all automated store blood pressure machines. I CURSE you Fred Meyer's machine, I curse you! Geez, first they are more likely than not to be uncalibrated. Secondly, I get more nervous using it than the doc! Used it last Sunday and it was a HORRIBLE experience. It was very high and even higher the second time around.

Also, I agree with you about docs pushing meds on you. She started me on toprol, I felt like crap for a week. Then I went to vasotec, felt like crap. I get the "woozies" with both meds and that seems to make me more anxious and stressed out. In fact she DOUBLED my dosage of the vasotec (to 20 mg, even though I've read that you should start with about 5 mg) because my bp was still high when I saw her last. BUT, I just had come in to the office after having a panic attack and with me being fearful of bp readings... well yeah... duh, my bp was HIGH! Now, I'm getting re-evaluated on the 12th of December. I have lost ten pounds in the last three weeks. My midsection is much slimmer, I'm hearing comments from everyone about how good I'm looking. I watch what I eat, thanksgiving excluded (although I wont go crazy). I ride the treadmill about five days a week for about a solid half hour. So yeah, I am really changing my habits and things are starting to pay off for me. I REALLY don't wanna take hbp meds unless its absolutely necessary. I really want to try the diet and exercise route for the time being.
Samsdad,

By the second day of valium, your anxiety will pass and you'll sleep. Lunesta is a nice way to sell you a drug that costs dollars a pill instead of pennies.

IF Vasotec (enalapril) doesn't work well for you, it probably indicates that you are a low renin hypertensive (if at all.) Low renin hypertensives (about 20% of the population) are VERY salt sensitive and benefit more by either salt restriction or diuretics, than by anti RENIN drugs like enalapril. Taking more and more Vasotec if you don't respond well to the drug is bad medicine.

Can you gain 4 or more pounds the day after a particulary salty day? That's a sure sign of salt sensitivity.